MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534640
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary preload stent was used during an endoscopic retrograde cholangiopancreatography procedure, performed on (b)(6) 2018.According to the complainant, during the procedure, when the physician attempted to deploy the stent, it was noticed that the guide catheter broke.The device was removed and the procedure was successfully completed with another stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
F10: problem code 1069 captures the reportable event of  guide catheter broke.  h10: a visual evaluation of the returned device was performed and found that the guide catheter was not separated from the delivery system; consequently, not confirming the reported complaint.The initial report of guide catheter broken was not confirmed, however, based on the product analysis, a visual assessment identified that the push catheter torn from the handle until the guidewire exit port, the push catheter and pull wire were kinked in several locations and the guide catheter was bent in several locations.As per complaint information the issue occurred during procedure.It is most likely that procedural or anatomical factors were encountered during the procedure which may have limited the overall performance of the device.Device under tortuous condition due to patient anatomy or customer use / manipulation / maneuvering can kink/bend the catheters and pull wire.Once the catheters/pull wire are kinked/bent, this would cause excessive friction between the components at kinked areas, this condition can result in difficulty to retract the guide catheter/pull wire, consequently causing issues to deploy the stent.Continued attempts to retract the guide catheter/pull wire or excessive force applied to the device in order to release the stent can result in tearing the push catheter.Therefore, no problem detected is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications and no anomalies were observed.H11: correction to b5: event date changed to (b)(6) 2018.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8091074
Report Number3005099803-2018-61452
Device Sequence Number19164222
Product Code FGE
UDI-Device Identifier08714729787198
UDI-Public08714729787198
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Model NumberM00534640
Device Catalogue Number3464
Device Lot Number0022244030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1